|Sustiva 300mg twice or 600mg once?
Oct 25, 2006
Hi Doctor, For the past 3+ yrs, I've been on: 1)Sustiva 300mg twice daily 2)Abacavir 300mg twice daily 3)3TC 150mg twice daily 4)Kaletra 3 "caps" (fridge) twice daily
and I've been doing very well 24% and undetectable for almost 4 yrs. This morning I was given:
1)Sustiva 300mg twice daily *2)Kivexa once daily *3)Kaletra "tablets" (no fridge) 2 Bid
I was told same meds BUT less pills and here is the real question: since I'm going forward with less pills, should I ask for 600mg Sustiva once daily instead of 300mg twice daily? How likely will taking 600mg once daily turn me into a "psycho"?
Thanks in advance and best regards.
| Response from Dr. Young
Thanks for your post.
I'm not sure why you're taking your efavirenz (Sustiva, Stocrin) twice daily. The medication is supposed to be taken once-daily (though it's probably not a terrible thing to be taken twice daily).
You could take all of your efavirenz as a 600 mg once-daily dose. Indeed, there is a 600 mg tablet of efavirenz, that could reduce your pill burden further. I wouldn't expect that your side effects should be much different, especially since you tolerate the meds at this point.
One potential concern is that efavirenz induces the metabolism of lopinavir/ritonavir (Kaletra), some recommend increasing the lopinavir/ritonavir dose (though how to do this with the new tablet formulation is not yet clear).
Best of health, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Psoriasis A Sign Of AIDS?
- Chances Of Getting HIV From Sex With A Prostitute
- Chills After Sex With Sex Worker Worried I Have HIV
- Itchy Skin After Oral Sex Hooker Does It Mean I Have HIV
- Pain In Penis After Condom Inside Out Worried I Have HIV
- Pain In Urethra After Anal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.